Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 24, NWS Indianapolis, IN

July 17, 2025Daviess County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 17, 2025, 5:06 PM EDT for Daviess County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 5:06 PM EDT (21:06 UTC)
Expired
Jul 17, 2025, 8:15 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Daviess County, IN

The radar

The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:30 PM EDTFLOODWashington, INHave received a few photos and video of street and parking lot flooding. This includes State Rd 57 from E National Highway to Blockade St and SE 3rd St in downtown Washington.
Jul 17, 5:30 PM EDTFLASH FLOODWashington, INCorrects previous flood report from Washington. Have received a few photos and video of street and parking lot flooding that encroached on homes. This includes State Rd 57 from E National Highway to Blockade St and SE 3rd St in downtown Washington.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

936 
WGUS53 KIND 172106
FFWIND
INC027-180015-
/O.NEW.KIND.FF.W.0024.250717T2106Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
506 PM EDT Thu Jul 17 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Central Daviess County in southwestern Indiana...

* Until 815 PM EDT.

* At 506 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Washington and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Melo
2 follow-up statements
436 
WGUS73 KIND 172200
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
600 PM EDT Thu Jul 17 2025

INC027-180015-
/O.CON.KIND.FF.W.0024.000000T0000Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-
600 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR CENTRAL DAVIESS COUNTY...

At 600 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 3 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Washington and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724

FLASH FLOOD...RADAR INDICATED

$$

Melo
744 
WGUS73 KIND 180012
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
812 PM EDT Thu Jul 17 2025

INC027-180022-
/O.EXP.KIND.FF.W.0024.000000T0000Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-
812 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT THIS EVENING FOR 
CENTRAL DAVIESS COUNTY...

The heavy rain has ended with the flooding threat coming to an end. 
Please continue to heed remaining road closures as standing water 
may persist into the early overnight.

&&

LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724

$$

AW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:54 PM EDT, 2 hours 12 minutes earlier. Its key messages:

  • Daily storm chances continue through at least early next week with cooler temperatures through Friday.
  • Strong to severe storms Saturday with the potential for flooding, especially into the morning hours on Sunday.
  • Likely hazardous heat conditions towards next Tuesday and beyond with heat indices in the 100s.
Area forecast discussion, Jul 17, 2:54 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
254 PM EDT Thu Jul 17 2025

.KEY MESSAGES...

- Daily storm chances continue through at least early next week with
  cooler temperatures through Friday.

- Strong to severe storms Saturday with the potential for flooding,
  especially into the morning hours on Sunday.

- Likely hazardous heat conditions towards next Tuesday and beyond
  with heat indices in the 100s.

&&

.SHORT TERM (This evening through Friday)...
Issued at 254 PM EDT Thu Jul 17 2025

Rest of Today and Tonight.

As of early this afternoon, shower coverage is minimal with a few
residual showers across the far south eastern counties. A diffuse
frontal boundary is currently across far southern Indiana which will
be the focus point for additional thunderstorm development into the
afternoon and evening hours. This will likely keep the
shower/thunderstorm potential to a minimum through around 00Z. There
remains a lot of uncertainty as to how conditions will evolve going
into the afternoon hours with significant model swings between the
hourly HRRR runs as it struggles to initiate and maintain convection
in a hot and humid airmass with only marginal forcing. Based on the
current location of the front the better chance for heavier rain
looks to be more across far southeastern Indiana so have elected
against a Flood Watch for our southeastern counties, but will
continue to monitor radar trends into the evening for any potential
need for Advisory/Warning products.

A lack of shear should prevent any significant organization with
these storms with the most likely outcome being scattered showers
with a few storms developing over the next few hours and continuing
into the late evening hours. Storm motion should be fast enough to
limit the flooding threat, but many locations in southern Indiana
have seen at least one round of heavy rain in the last week which
will create areas that are more susceptible to brief flooding. Some
models try and keep convection going into the later overnight hours
but without a more robust LLJ, a lack of moisture flux should limit
the coverage. There will be a potential for patchy fog across
southern Indiana towards daybreak tomorrow, especially in areas that
see rain tonight but with expected widespread cloud cover, dense fog
looks unlikely at this time.

Friday.

The front should be along the Ohio River by Friday which will limit
the rain potential for much of central Indiana, but expect to see at
least partly cloudy skies through much of the morning hours with
residual saturation in the low levels. These clouds will begin to
clear later into the afternoon, but that should limit the higher end
temperatures with highs closer to the mid 80s.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 254 PM EDT Thu Jul 17 2025

Friday Night through Monday...

Typical, hot, humid weather with daily chances for convective
showers and thunderstorms are expected to persist through the
weekend.

The upper pattern through the weekend appears to remain mainly zonal
across Indiana and the Great Lakes, with several embedded short
waves within the flow expected to pass on Saturday and again on
Sunday. The lower levels will continue to be dominated by strong
high pressure southeast of Central Indiana, which continued provide
a flow of warm and moist air into Central Indiana. Forecast
soundings continue to suggest plenty of diurnal CAPE available on
both Saturday and Sunday with values in excess of 2500 J/KG with
steep lapse rates favorable for convection. Thus with plenty
moisture available, favorable forcing passing aloft along with
diurnal heating will continue to result daily chances for showers
and thunderstorms. PWATS will continue to be very high through the
weekend, over 2 inches. Should the same location be stuck with
multiple rounds of heavy rain, flooding may be threat.

Temperatures and dewpoints through the weekend will remain quite
high. Dew points are expected to linger around 70 with daily highs
in the upper 80s to around 90.

Monday through Thursday...

The upper pattern is expected to begin to change on Monday, going
from a zonal flow to a more of a ridging pattern aloft with strong
high pressure aloft settling over the Ohio and mid-Mississippi River
valleys. The ridge and high pressure aloft will help to steer any
forcing dynamics well north of Central Indiana, toward Ontario.
However, a very hot and humid air mass will remain in place through
the middle of next week. The high aloft will provide subsidence
through midweek, helping to trap moisture within the lower levels.
Dew point temperatures are expected to reach the upper 70s to around
80 by mid week, resulting in some of the most humid weather Central
Indiana typically sees during the course of the year. With daily
high temperatures in the low to mid 90s, heat index values are
expected reach the mid 100s, resulting some of the hottest
temperatures of the summer.

Forecast soundings during this stretch show ample CAPE available
each afternoon through midweek. Thus with the very moist air mass in
place, daily afternoon showers and thunderstorms cannot be ruled
out. We will continue to include low chances for daily showers and
storms with during each afternoon and evening.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1246 PM EDT Thu Jul 17 2025

Impacts:

- Convection likely at BMG, lower chances at IND and HUF 22Z through
  05Z
- MVFR cigs 08Z to 14Z

Discussion:

Coverage of showers and storms are expected to increase late this
afternoon into the late evening hours with highest confidence at
BMG. Additional convection may continue through the night but that
should remain south and east of BMG. Chances towards IND and HUF are
much lower through the overnight. Cigs will drop into MVFR to
potentially IFR late tonight into tomorrow morning. Winds will be
generally westerly at 4-8kts but will be variable, especially during
periods of convection.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...White
LONG TERM...Puma
AVIATION...White
Hazardous weather outlook, Jul 17, 3:15 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
315 PM EDT Thu Jul 17 2025

INZ060>065-067>072-181915-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
315 PM EDT Thu Jul 17 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Thunderstorms expected through at least the early overnight hours.
Damaging winds will be the primary threat with the potential for
isolated flooding. Lightning is a threat with any thunderstorm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible most days.

Lightning and locally heavy rain will be the primary threats with
the storms.

Heat indices over 100 degrees may become common next Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report any strong winds or heavy rain into tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>049-051>057-181915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-
315 PM EDT Thu Jul 17 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Isolated thunderstorms through tonight, lightning is a threat with
any thunderstorm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible most days.

Lightning and locally heavy rain will be the primary threats with
the storms.

Heat indices over 100 degrees may become common next Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report any strong winds or heavy rain into tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jul 17, 3:10 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
310 PM EDT Thu Jul 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tstm Wnd Dmg     2 SW Rockville          39.75N 87.26W
07/16/2025                   Parke              IN   Public

            Delayed report. Tree down over US 41 near
            Snake Hollow. Relayed via social media.

&&

AW
Special weather statement, Jul 17, 4:15 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
415 PM EDT Thu Jul 17 2025

INZ067>069-172100-
Daviess IN-Knox IN-Martin IN-
415 PM EDT Thu Jul 17 2025

...Strong thunderstorms will impact portions of central Knox,
southwestern Martin and Daviess Counties through 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Vincennes to near Petersburg.
Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Washington, Monroe City, Wheatland, Montgomery, Cannelburg,
Alfordsville, and Glendale Fishery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 8696 3851 8700 3850 8706 3854 8711
      3852 8715 3855 8720 3854 8722 3854 8725
      3853 8726 3851 8730 3854 8735 3854 8737
      3851 8737 3854 8739 3853 8742 3863 8746
      3886 8703 3850 8688 3851 8693 3849 8695
TIME...MOT...LOC 2014Z 253DEG 23KT 3864 8735 3844 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GM
Special weather statement, Jul 17, 4:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Thu Jul 17 2025

INZ061-068-069-172130-
Daviess IN-Martin IN-Greene IN-
445 PM EDT Thu Jul 17 2025

...Strong thunderstorms will impact portions of Martin, southeastern
Greene and eastern Daviess Counties through 530 PM EDT...

At 445 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washington to near Jasper. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shoals, Loogootee, Odon, Crane, Cannelburg, Alfordsville, West Boggs
Lake, Indian Springs, Burns City, and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 8690 3850 8692 3851 8693 3850 8694
      3883 8710 3895 8676 3875 8668 3853 8668
      3853 8683 3849 8688
TIME...MOT...LOC 2045Z 251DEG 23KT 3872 8712 3842 8696

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:17 PM EDTSpecial Weather StatementINDHancock, Johnson28 min
Jul 16, 8:24 PM EDTSpecial Weather StatementINDBrown, Monroe36 min
Jul 16, 8:38 PM EDTSpecial Weather StatementINDHancock, Rush, Shelby37 min
Jul 17, 4:15 PM EDTSpecial Weather StatementINDDaviess45 min
Jul 17, 4:37 PM EDTAreal Flood AdvisoryINDDaviess, Knox3 hr
Jul 17, 4:45 PM EDTSpecial Weather StatementINDMartin45 min
Jul 17, 5:11 PM EDTAreal Flood AdvisoryINDDaviess, Lawrence, Martin3 hr
Jul 17, 5:17 PM EDTSpecial Weather StatementINDLawrence58 min
Jul 17, 5:51 PM EDTSpecial Weather StatementINDJackson54 min
Jul 17, 5:57 PM EDTAreal Flood AdvisoryINDSullivan4 hr
Jul 17, 6:15 PM EDTAreal Flood AdvisoryINDJackson, Lawrence3 hr
Jul 17, 6:28 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings3 hr
Jul 17, 7:04 PM EDTAreal Flood WarningINDSullivan, Vigo3 hr
Jul 17, 7:29 PM EDTAreal Flood WarningINDGreene, Monroe, Owen5 hr
Jul 17, 7:52 PM EDTFlash Flood WarningINDMonroe, Owen3 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.